Flood, Gibson
- When
- March 1, 8:00 AM CST to March 5, 7:00 PM CST
- Where
- Gibson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.312, -87.585 (the zone’s center; the record gives no point)
The Patoka River went slightly above flood stage at Princeton on March 1 and fell back below flood stage on March 5. The crest was only a few inches above flood stage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The Patoka River went slightly above flood stage at Princeton on March 1 and fell back below flood stage on March 5. The crest was only a few inches above flood stage. The flooding was minor and affected low-lying woods and fields near the river.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 1, 1:33 AM CST, 6 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 133 AM CST SAT MAR 01 2003 MAIN CHALLENGES WITH THIS PACKAGE WILL TIMING AND COVERAGE/QPF OF UPCOMING FAST MOVING/WEAK SHORT WAVES. AVN/ETA QUITE SIMILAR IN OVERALL PATTERN RIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. SHORT WAVE MOVING JUST NORTH OF THE AREA THIS MORNING MAY REQUIRE SOME SMALL POPS FOR LIGHT RAIN OR SNOW ACROSS THE NORTH THIRD OR SO OF OUR FORECAST AREA THROUGH DAYBREAK...BUT AMOUNTS WILL BE VERY LIGHT WITH THE ONLY SUB FREEZING AIR CONFINED TO EXTREME NORTHERN TIER OF COUNTIES. NEXT WEAK H50 SYSTEM QUICKLY ON THE HEELS OF THIS ONE...AND THIS TOO SHOULD PASS WITH MOST OF THE ENERGY JUST NORTH OF THE FORECAST AREA. STILL SOME LIGHT PRECIP AMOUNTS WILL BE POSSIBLE...ESPECIALLY OVER ABOUT THE NORTH HALF...WHERE THICKNESSES LAYERS AND SOUNDINGS INDICATE A MIX OF LIQUID AND FROZEN PRECIP...GOING OVER TO FROZEN BY 06Z SUN. WILL NOT PLAY THIS UP MUCH...AS LESS THAN 1/10 INCH LIQUID EQUIVALENT EXPECTED. ANOTHER QUICK BLAST OF CANADIAN AIR TO FOLLOW LATER SUNDAY INTO MON AS A SECONDARY DRY FRONT SWEEPS THROUGH ON SUN AFTERNOON. HIGH PRESSURE SHOULD BUILD IN QUICKLY SUN NIGHT AND BE CENTERED OVER THE REGION BY 12Z MON. IF HIGH REALLY MOVES IN THIS QUICKLY...WILL SEE LOWS MON MORNING IN THE TEENS MOST AREAS. HOWEVER...WINDS LIKELY WILL NOT DIE OFF TIL AFTER 06Z TUE...AND WITH NO SNOW ON THE GROUND...WILL GO WITH TEMPS A CATEGORY HIGHER THAN THE ADVERTISED AVN MOS. WITH CLOUDS HANGING IN MOST OF THE DAY TODAY AND VERY LIGHT WINDS...WILL SIDE WITH THE COOLER MAV NUMBERS AS OPPOSED TO THE FWC/NGM NUMBERS. NOT MUCH CHANGE TO THE EXTENDED. NEXT CHANCE OF RAIN SHOWERS LATE TUE. AVN K INDICES PROGGED TO STAY CLOSE TO 20...SO NOT TOO CONCERNED WITH ELEVATED CONVECTION AT THIS TIME. AVN DOES SPEED UP SYSTEM DEPARTURE FOR THE SECOND RUN IN A ROW...SO WILL REMOVE RAIN CHANCE EARLY WED...THOUGH SOME RAIN COULD LINGER PAST MIDNIGHT ON TUE OVER KY COUNTIES. .PAH...NONE. MEFFERT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CST SAT MAR 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MEFFERT
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345749.